... already shared with me and told me about this group. thank you for having me!!!
Viibryd - I would like to know about weight gain or loss (yes please!!) with this med., 4n has?
Question posted by lesliehelen on 20 Jan 2013
Last updated on 6 September 2017 by Ds71
Hi! I had been on viibryd for about 5 years. I resently wanted to try a lower dose med. Bad choice. I felt horrible. I am now back on viibryd 40 mg. I didnt notice any weight gain either time. I have never felt better then I do on Viibryd. I do know if I miss a dose or two I am extremely tired the next day. Other than that I did not have any side effects.
I have lost almost 30 pounds in 45 days with a change in excerise ( 3-7 miles walking a day) total change of eating habits, ( fruit and veggies almost exclusively) no ice cream, no pizza and very little pasta ( mostly gluten free now) no bread. I did it all at the same time as I felt if I am going to change my life, change my life. Being depressed caused me to eat poorly. The Viibryd has made me happy and doing what its supposed to do and in turn, makes me want to walk and talk and be outside and feel good which all go with loss of weight. I want people to look at me and say DAMN. I love the positive reasctions to the weight loss from friends and family. Damn, you look GREAT. So its a great "Side effect? " ha. I feel great. I look much better. 236# down to 208# in 45 or so days and about 18 more to go. At this rate by Thanksgiving I will be at 190 and happy as can be ( but depressed that I will need to buy all new clothes!! DAMN YOU!!! )
Hello.. I have been on Viibryd for a week now. Having been on Celexa before this, my doctor switched me over to 20mg right off the back. I have never experienced weight gain on any medicine before but have notice I have to force myself to eat on this medication; especially before I take it or I'll be nauseous. Im eating a big big breakfast every morning with my medicine and then nothing for the rest of the day. I think I'm really only eating that much out of fear of getting sick to my stomach from the medicine. I honestly think after a few weeks on it and testing out eating less and still not getting sick that I would loose weight on this medicine. Being 6'4, 180lbs I really don't need to loose weight but I really don't care enough to eat. I have however noticed a huge difference in my mood. I take this for OCD and have not had any obsessive behavior, haven't been anxious or even stressed. So far I'm relatively pleased. Does the nausea go away after it's in your system a bit longer?
I have been on Viibryd since 2011 and I have lost 50 lbs., others have gained. The research shows both weight gain and anorexia.
How each individual will respond will be different..
Talk to your dr ask if he thinks its right for u. If he says yes try it . I have went through trying antidepessents with out relief. And weight gain. This one was so diffrent it worked and i lost a lot of weight over 2 yrs. Just not as hungary , changed nothing really. I'm happy too. I hope this works for you the same.
I just finished my first week of the viibryd starter pack. So today was my first day of the 20 mg dose. Besides having several heart pounding anxiety attacks, my depression and mood swings are gone. But to answer your question, I have lost 10 pounds just in my first week on viibryd. I have absolutely no appetite. I have to force myself to eat. I am completely uninterested in any type of food.
I have been on Viibryd for 6 months and have gained about 20 pounds from it. But to be fair, I also take other meds that can cause it too. I have noticed that I am still having a hard time pulling out of my depression but at least I am not so irritable and restless like I was. I hope you get your meds straightened out.
HI, i'm sooo glad for this site! I too looked to it for answers to see if I was the only one having weight gain with Viibryd, far from it! I began in Nov, 2012, and gained 10 pounds over the holidays, blaming the holidays, tho I have never done that before. I have increased appetite, sugar cravings and actual hunger that I rarely ever had. Ive gained anther 10 plus, im afraid to weigh in, but my uniforms are too tight. I know what this is from, how to gain and how to lose,what to do, etc. This is from the viibryd. I called the dr. once ,he doesnt want to switch me yet but this is ridiculous, and will call him again this week, even tho it helped my depression initially, the depression is coming back because of the weight gain.
Well lesliehelen, you can use your option to close this question, right? On the bright side, one less email to follow I guess. I know you'll be feeling better soon.
Hello Leslie and 4N,
I have never taken Viibryd, however, I read on the web and heard from others it has caused weight gain with increased appetite, especially cravings for sugar. A big percentage has said they lost weight, but some do gain. I hoped this helped... pamee
Let me try to help Leslie out with her question. She came onto another discussion group and I referred her here. She mentions the approx 8 lbs I have lost since beginning Viibryd, but I know others have experienced weight gain. Leslie reports multiple medical problems, most, if not all, made potentially more serious because of a significant weight gain. I'm guessing she's not received any replies from our active community only because her question was a bit unclear. Let's help her out, group. :))
- Viibryd uses and safety info
- Viibryd information for Healthcare Professionals (includes dosage details)
- Side effects of Viibryd (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.